Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 9, 2013, 4:02 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 9, 2013, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 9, 2013, 10:00 AM CDT
- Expired
- Apr 9, 2013, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -582 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643 WWUS74 KBRO 090902 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 AM CDT TUE APR 9 2013 ...STRONG SOUTHEAST WINDS TODAY... .SURFACE LOW PRESSURE OVER SOUTH TEXAS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL STRENGTHEN THE GRADIENT TODAY ACROSS THE THE LOWER RIO GRANDE VALLEY. THIS WILL KEEP THE COASTAL COUNTIES UNDER WINDY CONDITIONS THROUGH THE DAY. THESE WINDS WILL GRADUALLY LOWER IN THE EVENING. TXZ251-254>257-091700- /O.NEW.KBRO.WI.Y.0015.130409T1500Z-130410T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 402 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS INCREASING BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONGEST WINDS WILL BEGIN TO INCREASE AROUND 10 AM AND CONTINUE THROUGH THE AFTERNOON. * IMPACT...STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
2 follow-up statements
726 WWUS74 KBRO 091744 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1244 PM CDT TUE APR 9 2013 ...STRONG SOUTHEAST WINDS CONTINUE ALONG THE LOWER TEXAS COASTLINE... .SURFACE LOW PRESSURE OVER SOUTH TEXAS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL STRENGTHEN THE GRADIENT TODAY ACROSS THE THE LOWER RIO GRANDE VALLEY. THIS WILL KEEP THE COASTAL COUNTIES UNDER WINDY CONDITIONS THROUGH THE DAY. THESE WINDS WILL GRADUALLY LOWER LATER THIS EVENING. TXZ251-254>257-100100- /O.CON.KBRO.WI.Y.0015.000000T0000Z-130410T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1244 PM CDT TUE APR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...SOUTHEAST WINDS INCREASING BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 35 TO 40 MPH. * TIMING...STRONGEST WINDS WILL BEGIN TO INCREASE AROUND 10 AM AND CONTINUE THROUGH THE AFTERNOON. * IMPACT...STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
619 WWUS74 KBRO 100100 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT TUE APR 9 2013 ...WINDS DIMINISHING BREEZY TO WINDY CONDITIONS OVER NIGHT... .STRONGEST WINDS HAVE ENDED BUT WINDS TO REMAIN BREEZY TO WINDY OVERNIGHT. TXZ251-254>257-100200- /O.EXP.KBRO.WI.Y.0015.000000T0000Z-130410T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 800 PM CDT TUE APR 9 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... WINDS OF 20 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS TO CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:48 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 12:48 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1248 AM CDT TUE APR 9 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...SURFACE SOUTHERLY WINDS WILL NOT DECOUPLE TONIGHT
AS THE LOW LEVEL JET STRENGTHENS BETWEEN 40 TO 45 KNOTS. THE
00Z KBRO SOUNDING SHOWS AN INVERSION AROUND 15 KFT MAINTAINING
THE LOWER STRATOCU CEILING THROUGH THE NIGHT. A STRONG UPPER
LEVEL LOW MOVING SOUTH WILL STRENGTHEN THE SW FLOW ALOFT ACROSS
SOUTH TEXAS AND THE SURFACE LOW PRESSURE TO DEEPEN ALONG THE
COASTAL AREA OF THE RGV. THIS WILL RESULT IN WINDY CONDITIONS
CONTINUING THROUGH THE DAY. WIND ADVISORY CONDITIONS ARE EXPECTED
ESPECIALLY IN THE AFTERNOON HOURS ALONG THE COASTAL COUNTIES
IMPACTING KBRO AND KHRL. CLOUD DECK WILL GRADUALLY BREAK DURING
THE DAY BUT THE OVC DECK WILL RETURN ONCE AGAIN TUESDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 738 PM CDT MON APR 8 2013/
DISCUSSION...SATELLITE LOOPS SHOW STRATUS FORMING QUICKLY AS OF
0030Z TUESDAY. THE STRATUS TO SPREAD NORTHWEST OVER TAKING THE
THREE REGIONAL AIRPORTS BY OR SHORTLY AFTER 01Z. 00Z SOUNDING
SHOWS SURFACE INVERSION AROUND 1500 FEET. THE BASE OF THE STRATUS
SHOULD HOVER AT THIS LEVEL FOR MUCH OF THE NIGHT WITH THE
INVERSION TO STRENGTHEN. SOUTHEAST TO SOUTH WINDS TO REMAIN GUSTY
WITH GUSTS BETWEEN 25 AND 30 KNOTS AS LOW LEVEL JET STRENGTHENS.
PREV DISCUSSION... /ISSUED 629 PM CDT MON APR 8 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...CLEAR SKIES THROUGH THE EARLY EVENING. STRATUS TO
REDEVELOP OVERNIGHT WITH MODERATE CONFIDENCE OF MVFR CIGS BY OR
SHORTLY AFTER MIDNIGHT. THE LOWER CLOUDS TO LINGER THROUGH THE
MORNING THEN BEGIN TO DISSIPATE WEST TO EAST AS A SURFACE TROUGH
APPROACHES THE WESTERN COUNTIES TURNING WINDS SOUTH TO SOUTH-
SOUTHWEST. VFR CONDITIONS TO PREVAIL ACROSS ALL AREAS BY 18Z
TUESDAY. LOW LEVEL JET TO STRENGTHEN TONIGHT NEARING 40 KNOTS
AFTER MIDNIGHT. SURFACE WINDS NOT EXPECTED TO DECOUPLE COMPLETELY
WITH MECHANICAL MIXING TO CONTINUE OVERNIGHT. AVERAGE SOUTHEAST
WINDS OF 15 TO 20 KNOTS WILL BE COMMON INCREASING AND TURNING
SOUTH 20 TO 30 KNOTS TUESDAY MID MORNING AND INTO THE AFTERNOON.
PREV DISCUSSION... /ISSUED 147 PM CDT MON APR 8 2013/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...MID LEVEL TROUGHING
WILL DEEPEN AND CARVE OUT A LARGE SECTION OF THE SOUTHWEST UNITED
STATES IN THE SHORT TERM. RIDGING WILL CONCURRENTLY AMPLIFY OVER
THE SOUTHEAST UNITED STATES AND WILL ALSO NOSE NORTH AND EAST
ALONG THE WEST COAST AND INTO THE PACIFIC NORTHWEST. THE TROUGH
WILL SAG SOUTH INTO TEXAS FROM AN ENCLOSED LOW OVER THE CENTRAL
PLAINS TO REINFORCE MID LEVEL SOUTHWEST FLOW OVER TEXAS...AND WILL
ALSO SUPPORT SURFACE STORM DEVELOPMENT OVER THE SOUTHERN PLAINS
AND ASSOCIATED PRESSURE FALLS WHICH WILL MAINTAIN BREEZY TO WINDY
SOUTHEAST WINDS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.
THE SUBSIDENT SOUTHWEST FLOW WILL ALSO TEND TO MAINTAIN THE CAP
OVER THE COUNTY WARNING AREA...RESULTING IN MOSTLY CLOUDY SKIES
WITH LOWER CEILINGS...ALONG WITH CONTINUED NEAR TO ABOVE AVERAGE
TEMPERATURES...ESPECIALLY AT NIGHT. EIGHTIES AND 90S WILL BE THE
PREVAILING HIGHS ON TUESDAY... WITH A CENTURY MARK OR TWO POSSIBLE
OUT WEST...BUT OVERNIGHT LOW TEMPERATURES WILL BE PROPPED UP INTO
THE 70S BY HIGHER DEW POINTS AND AMPLE CLOUD COVER. RAIN CHANCES
WILL BE SCANT...THOUGH THE ADVANCE OF AN ARCTIC FRONT INTO TEXAS
WILL SPARK UNSETTLED WEATHER IN CENTRAL AND EAST TEXAS TUESDAY
NIGHT....WITH THE SPC OUTLOOK EXTENDING THE GENERAL TSTM AREA
SOUTH TO THE RIO GRANDE PLAINS JUST UPSTREAM OF THE LOCAL CWA. TO
SUMMARIZE...LITTLE IMMEDIATE CHANGE TO THE CURRENT WEATHER IN THE
SHORT TERM...WHILE THE WIND MACHINE WILL CONTINUE TO CRANK OUT
BREEZY SOUTHEAST WINDS.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...DEEP UPPER TROUGH
CONTINUES TO PROGRESS ACROSS THE CENTRAL US IN THE EXTENDED...WITH
ASSOCIATED POWERFUL COLD FRONT RUNNING JUST AHEAD OF IT. MODELS
HAVE REALLY COME AROUND AND ARE THOROUGHLY SIMILAR WITH THE TIMING
OF THE APPROACHING COLD FRONT. CURRENT FORECAST ANALYSIS IS THE
FRONT APPROACHING FORM THE NORTH WEDNESDAY MORNING...WITH
PREFRONTAL TROUGH STRETCHING N/S ACROSS OUR AREA. THE FRONT
GRADUALLY SHIFTS TO THE SOUTHEAST...SLOWLY MERGING WITH THE
TROUGH ACROSS THE RIO GRANDE PLAINS AS THE TROUGH DRIFTS EAST.
STILL SOME DISAGREEMENT ON THE FINAL PASSAGE OF THE FRONT FROM
WEDNESDAY AFTERNOON TO WEDNESDAY EVENING. ECMWF IS BECOMING MORE
OPTIMISTIC ON PRECIPITATION CHANCES WITH THE FRONT FOR THE ENTIRE
AREA...WITH POSSIBLE SQUALL LINE RACING THROUGH OVERNIGHT AS THE
MAIN VORT MAX ROUNDS THE BASE OF THE PASSING TROUGH. GFS IS MORE
PESSIMISTIC WITH FRONTAL PASSAGE BEFORE THE VORT MAX BRINGS THE
BEST DYNAMICS. HAVE KEPT SLGT CHANCE FOR WEDNESDAY
AFTERNOON...RAISED POPS TO CHANCE FOR WED EVENING AND
OVERNIGHT...WITH LINGERING CHANCES NEAR THE COAST THURSDAY
MORNING. HIGH PRESSURE BEHIND THE COLD FRONT WILL SETTLE QUICKLY
INTO SOUTH TEXAS THURSDAY AFTERNOON INTO FRIDAY...WITH TEMPS BACK
TO NEAR NORMAL AND LIGHT NORTH WINDS. MODELS ARE SHOWING THE COLD
FRONT RETURNING NORTHWARD AS A WARM FROM ON SATURDAY...BUT ARE
STILL AT ODDS ON WHERE THE MAIN PUSH OF MOISTURE GOES. THE MORE
WESTERLY MODELS BRING RAIN CHANCES BACK TO THE REGION ON SATURDAY
AFTERNOON...WHILE MORE EASTERLY MODELS HOLD PRECIP WELL OFFSHORE
INTO TO THE NORTHEAST. HAVE ADDED SLIGHT POP CHANCES FOR SATURDAY
FOR THIS POSSIBILITY.
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE ACROSS THE GULF WILL
INTERACT WITH THE PRESSURE FALLS ASSOCIATED WITH A DEVELOPING STORM
SYSTEM OVER THE PLAINS TO PRODUCE A TIGHT PRESSURE GRADIENT ALONG
THE LOWER TEXAS COAST. THIS GRADIENT WILL IN TURN SUPPORT MDT TO
STRONG SOUTHEAST TO SOUTH WINDS AND ELEVATED SEAS THROUGH TUESDAY
NIGHT. EXERCISE CAUTION TO ADVISORY CONDITIONS WILL BE A COMMON
THEME DURING THE SHORT TERM.
WEDNESDAY THROUGH FRIDAY...EXTENDED FORECAST FOCUS IS THE COLD
FRONT BARRELING THROUGH THE REGION. MODELS ARE BETTER HANDLING THE
TIMING...BUT STILL RANGE FROM WEDNESDAY AFTERNOON TO MIDNIGHT
WEDNESDAY NIGHT. EITHER WAY...WINDS ALONG AND BEHIND THE FRONT
WILL JUMP TO 20 TO 25 KNOTS WITH HIGHER GUSTS...PUSHING SEAS TO 7
TO 10 FEET OFFSHORE. SMALL CRAFT ADVISORIES ARE VERY LIKELY FOR
THIS EVENT. WHEN THE FRONT PASSES...A SIGNIFICANT SQUALL LINE MAY
ACCOMPANY IT...BRINGING SQUALLY WINDS AND SIGNIFICANT THUNDERSTORM
DOWNPOURS. MARINERS ARE URGED TO BE PREPARED FOR INCLEMENT
WEATHER.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ248>250-252-253.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/66Hazardous weather outlook, Apr 8, 8:59 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 859 PM CDT MON APR 8 2013 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 859 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS ALONG AND WEST OF HIGHWAY 281 WEDNESDAY. HUMIDITY TO LOWER AND WINDS TO INCREASE POSSIBLY PRODUCING CRITICAL FIRE WEATHER CONDITIONS. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY THROUGH THURSDAY. THUNDERSTORMS COULD DEVELOP ALONG A COLD FRONT WEDNESDAY. ONE OR TWO COULD BE STRONG PRODUCING GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 859 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 AM FOR THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC OR CONTINUOUS SMALL CRAFT ADVISORIES ARE LIKELY THROUGH THURSDAY FOR BOTH THE LAGUNA MADRE AND THE OFFSHORE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:08 AM CDT | Small Craft Advisory for Winds | BRO | 27 hr | |
| Apr 9, 1:46 PM CDT | Small Craft Advisory | BRO | 53 hr | |
| Apr 9, 4:22 PM CDT | Red Flag Warning | BRO | Jim Hogg, Starr, Zapata | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.